MAUDE Adverse Event Report: ST. JUDE MEDICAL, INC.(CRM-SYLMAR) ZEPHYR DR; PULSE GENERATOR, PERMANENT, IMPLANTABLE

ST. JUDE MEDICAL, INC.(CRM-SYLMAR) ZEPHYR DR; PULSE GENERATOR, PERMANENT, IMPLANTABLE
Model Number 5820
Medical Device Problem Codes Loose or Intermittent Connection (1371); No Pacing (3268)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/20/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported the patient presented for implant procedure.During surgery, it was discovered the pacemaker exhibited no pacing output and the atrial set screw could not be tightened.The physician elected to complete the procedure with a different pacemaker.The patient was in stable condition.
 
Event or Problem Description
New information received noted the screw could not be tightened due to an error in the operation of the torque wrench.
 
Additional Manufacturer Narrative
The reported complaint of loose or intermittent connection is confirmed.Complaint of no output was not confirmed.The pacemaker was returned for analysis.Analysis found septum material in the setscrew inset preventing torque wrench engagement in order to properly tighten the setscrew, this is consistent with incorrect insertion of torque wrench due to user error.Visual examination of the header was performed and no anomaly was noted.Pacing, telemetry and output function of the device were analyzed and no anomaly was noted.Longevity estimation was performed and device was found to have appropriate longevity remaining.

Brand Name
ZEPHYR DR
Common Device Name
PULSE GENERATOR, PERMANENT, IMPLANTABLE
Manufacturer (Section D)
ST. JUDE MEDICAL, INC.(CRM-SYLMAR)
15900 valley view court
sylmar CA 91342
Manufacturer (Section G)
ST. JUDE MEDICAL, INC.(CRM-SYLMAR)
15900 valley view court
sylmar CA 91342
Manufacturer Contact
richard williamson
15900 valley view court
sylmar, CA 91342
MDR Report Key17553239
Report Number2017865-2023-37783
Device Sequence Number20034137
Product Code NVZ
UDI-Device Identifier05414734501613
UDI-Public05414734501613
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P880086
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/15/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2023
Device Model Number5820
Device Lot Number8572175
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/31/2023
Supplement Date Received by Manufacturer10/20/2023
11/13/2023
Initial Report FDA Received Date08/15/2023
Supplement Report FDA Received Date10/23/2023
11/15/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/25/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown